MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN II SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN II SYSTEM
Model Number BN II SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range at the time of the event.No system or reagent abnormalities were observed, and no issues were observed with other patient samples.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely low kappa light chains result was obtained on a patient sample on a bn ii system using n antiserum to human ig/l-chain, type kappa reagent using a 1:20 sample dilution.The sample was repeated for kappa light chains using a 1:100 dilution, recovering higher.The sample was then repeated for kappa light chains using a 1:20 dilution, again recovering falsely low.None of the results were reported to the physician(s).The higher result obtained using the 1:100 dilution matched the electrophoresis result for the patient and was considered to be correct.A discordant, falsely low kappa light chains result was obtained on another sample from a different patient on the same bn ii system using n antiserum to human ig/l-chain, type kappa reagent using a 1:20 sample dilution.The sample was repeated for kappa light chains using a 1:100 dilution, recovering higher.The sample was then repeated for kappa light chains using a 1:20 dilution, recovering falsely low.The sample was then repeated for kappa light chains using a 1:400 dilution, recovering falsely low.The following day, the sample was manually diluted 1:2 and was then repeated for kappa light chains using a 1:20 dilution, recovering higher.None of the results were reported to the physician(s).The higher results matched the electrophoresis result for the patient and were considered to be correct.There are no known reports of patient intervention or adverse health consequences due to the falsely low kappa light chains results.

Brand Name
BN II SYSTEM
Common Device Name
BN II SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
Manufacturer (Section G)
BIT ANALYTICAL INSTRUMENTS GMBH
registration number: 300360107
am kronberger hang 3
schwalbach, 65824
GM   65824
Manufacturer Contact
christopher aebig
511 benedict ave
tarrytown, NY 10591
9144153450
MDR Report Key12939269
Report Number9610806-2021-00072
Device Sequence Number20038639
Product Code JQX
UDI-Device Identifier00630414002903
UDI-Public00630414002903
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K943997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBN II SYSTEM
Device Catalogue Number11254820
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Initial Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown